Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2019, 4:55 AM CST for Leake County, Neshoba County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2019, 4:55 AM CST (10:55 UTC)
- Expired
- Feb 12, 2019, 5:15 AM CST
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Leake County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WFUS54 KJAN 121055
TORJAN
MSC079-099-121145-
/O.NEW.KJAN.TO.W.0010.190212T1055Z-190212T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
455 AM CST TUE FEB 12 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Leake County in central Mississippi...
Northwestern Neshoba County in east central Mississippi...
* Until 545 AM CST.
* At 455 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Thomastown, or 8 miles west of
Carthage, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Carthage around 505 AM CST.
Singleton around 510 AM CST.
Renfroe around 515 AM CST.
Edinburg around 520 AM CST.
Other locations impacted by this tornadic thunderstorm include
Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3282 8916 3270 8951 3268 8973 3282 8973
3293 8941 3293 8916
TIME...MOT...LOC 1055Z 249DEG 41KT 3275 8967
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
DC2 follow-up statements
544
WWUS54 KJAN 121107
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
507 AM CST TUE FEB 12 2019
MSC079-099-121145-
/O.CON.KJAN.TO.W.0010.000000T0000Z-190212T1145Z/
Leake MS-Neshoba MS-
507 AM CST TUE FEB 12 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
NORTHEASTERN LEAKE AND NORTHWESTERN NESHOBA COUNTIES...
At 506 AM CST, a severe thunderstorm capable of producing a tornado
was located near Carthage, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Renfroe around 515 AM CST.
Edinburg around 520 AM CST.
Other locations impacted by this tornadic thunderstorm include
Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3282 8916 3270 8951 3269 8960 3286 8962
3293 8941 3293 8916
TIME...MOT...LOC 1106Z 247DEG 41KT 3280 8955
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
DC462
WWUS54 KJAN 121115
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
515 AM CST TUE FEB 12 2019
MSC079-099-121125-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-190212T1145Z/
Leake MS-Neshoba MS-
515 AM CST TUE FEB 12 2019
...THE TORNADO WARNING FOR NORTHEASTERN LEAKE AND NORTHWESTERN
NESHOBA COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3282 8916 3270 8951 3269 8960 3286 8962
3293 8941 3293 8916
TIME...MOT...LOC 1113Z 249DEG 41KT 3284 8944
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 4:12 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 12, 4:12 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 412 AM CST Tue Feb 12 2019 .DISCUSSION... Today & tonight: A cold front with active period of convection is moving through this morning, leading to widespread showers with a few embedded storms across areas along & northwest of the Natchez Trace corridor. Right now, a shortwave trough is digging through the southern Plains, leading to a southwest flow & continued moisture ascent across the area. At the surface, a cold front is analyzed across the ArkLaMiss Delta, with the best forcing & isentropic ascent moving in this morning. As the trough digs in, expect these rain showers & a few more organized bowing segments to continue to the east. Right now, there seems to be a slightly slow bias in the CAM guidance, around a couple of hours, so any more organized bowing segments out ahead of this front & any remnant cold pools should be able to get out ahead of this through mid-morning. Due to strong juxtaposition of 40- 50kts, an organized bowing segment or two can't be ruled out. However, due to limited lapse rates & low-level moisture, very meager destabilization is occurring, with mainly less than ~200 J/kg. RAP & HREF CAM suite depict if any destabilization occurs, will likely be across the southern to eastern half of the area through daybreak to mid-morning. Due to that, will leave the previously introduced "Marginal" risk for isolated severe storms, with brief wind gust remaining the main risk, in the HWO & graphics. This threat will be out by mid-morning today. In addition, with cold air advection moving in the wake, expect highs to mainly be the warmest mostly early this morning & slightly cooler into the afternoon. Expect drier & clearing conditions in the wake of the front midday through the afternoon hours, with gusty northwest winds in the wake. Due to strong low-level flow & efficient mixing, some sustained winds of 15-20mph & gusts up to 30mph or so are possible across the ArkLaMiss Delta. Due to that, also introduced a "Limited" for wind in the HWO & graphics. Expect cooler & drier conditions to filter in tonight as cold air advection continues & surface high pressure builds into the region. With PWs falling to less than a quarter inch & clear skies, we could fall back close to normals in the mid-upper 30s. /DC/ Wednesday through the weekend... Dry weather will follow Tuesday's cold front but temperatures won't be overly chilly. Readings will remain in the 60s for highs and overnight lows in the 40s for mid-week. By mid-week the upper flow will become more zonal as the surface high shifts east of our area on Thursday. This will allow for moisture to return to the region and temperatures to moderate back to readings above normal for this time of year, i.e. back into the 60s and 70s for week's end. With this return of moisture will be potential for some showers to develop across the region, with a few rounds of precipitation through the course of the end of the week and into the weekend. Models do differ in the timing of each system but will remain with an unsettled forecast for now, with rain chances present through much of the long term. Overall, temperatures will remain fairly mild for this time of year with readings mostly in the 60s. /28/ && .AVIATION... 06Z TAF discussion: Rain & embedded storms are ongoing across the ArkLaMiss Delta near GLH & approaching GWO. Expect some gusty winds up to 30mph or so to be possible as these rain showers & embedded storms progress to the east. Expect mainly MVFR conditions due to low clouds, with IFR conditions as some heavier rain with lower flight restrictions (i.e. ceilings & visibility) move in overnight. The storms will progress eastward & move out from west to east to the I-55 corridor towards GTR, HKS & JAN around daybreak & MEI, PIB & HBG around 12/14-16Z or so. Any stronger organized convection could bring brief lowering of flight categories to near IFR or less & gusty winds upward of 30mph or so. As a cold front moves through, expect flight categories to improve to VFR after 12/18-19Z or so & especially into the afternoon. This will help gusty southerly winds to shift more west-northwest & sustained winds of 15-25mph with brief gusts of 25-30mph or so. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 37 62 42 / 80 1 0 0 Meridian 66 36 61 40 / 92 4 0 0 Vicksburg 64 36 62 43 / 58 0 0 0 Hattiesburg 67 38 63 40 / 89 4 0 0 Natchez 64 38 63 44 / 57 1 0 0 Greenville 61 35 59 42 / 30 0 0 0 Greenwood 63 34 60 43 / 63 1 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/28
Hazardous weather outlook, Feb 12, 1:10 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 110 AM CST Tue Feb 12 2019 ARZ074-075-LAZ007-MSZ018-019-025-034-130715- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Washington- 110 AM CST Tue Feb 12 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Through daybreak Through daybreak, localized flash flooding is possible, particularly in low lying and urban areas. Moderate to occasionally heavy rainfall is expected to result in 2 to 3 inch rainfall totals, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ008-009-015-016-023>026-MSZ026>030-032-033-035>038-040>045- 047>050-053>056-059>065-072-073-130715- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Grenada-Carroll-Montgomery-Webster- Clay-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Marion-Lamar- 110 AM CST Tue Feb 12 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ031-039-046-051-052-057-058-066-074-130715- Lowndes-Noxubee-Kemper-Newton-Lauderdale-Jasper-Clarke-Jones- Forrest- 110 AM CST Tue Feb 12 2019 This hazardous weather outlook is for portions of east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Daybreak to mid-morning Daybreak to mid-morning, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Feb 12, 1:31 AM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
131 AM CST TUE FEB 12 2019
MSZ025-027-028-036-120815-
Carroll MS-Leflore MS-Montgomery MS-Holmes MS-
131 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HOLMES...CARROLL...
SOUTHEASTERN LEFLORE AND MONTGOMERY COUNTIES UNTIL 215 AM CST...
At 130 AM CST, Meteorologists were tracking a strong thunderstorm
near Seven Pines, or near Greenwood, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Malmaison, Coila and Teoc around 140 AM CST.
North Carrollton around 145 AM CST.
Jefferson around 150 AM CST.
Winona around 155 AM CST.
Duck Hill around 200 AM CST.
Sweatman and Lodi around 210 AM CST.
Other locations impacted by this storm include Cruger and Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 8951 3329 8970 3323 8974 3321 8975
3323 9032 3353 9031 3368 8983 3368 8951
TIME...MOT...LOC 0730Z 250DEG 46KT 3345 9012
DCSpecial weather statement, Feb 12, 2:14 AM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
214 AM CST TUE FEB 12 2019
MSZ028>030-032-033-037-120900-
Oktibbeha MS-Attala MS-Clay MS-Montgomery MS-Choctaw MS-Webster MS-
214 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW...WESTERN OKTIBBEHA...
NORTHEASTERN ATTALA...WEBSTER...MONTGOMERY AND WESTERN CLAY COUNTIES
UNTIL 300 AM CST...
At 214 AM CST, Meteorologists were tracking a strong thunderstorm
over Lodi, or 14 miles east of Winona, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Eupora, Bellefontaine and Embry around 225 AM CST.
Mathiston and Clarkson around 235 AM CST.
Cumberland around 240 AM CST.
Montpelier around 250 AM CST.
Other locations impacted by this storm include Mccool, Walthall,
French Camp, Mantee, Sturgis and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 8888 3329 8910 3325 8911 3318 8932
3316 8978 3319 8978 3328 8970 3329 8965
3340 8965 3340 8971 3342 8972 3368 8956
3368 8951 3370 8950 3372 8942 3372 8919
3374 8919 3376 8893 3381 8893 3381 8884
TIME...MOT...LOC 0814Z 250DEG 49KT 3355 8949
DCSpecial weather statement, Feb 12, 4:38 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 AM CST TUE FEB 12 2019
MSZ043-044-121130-
Leake MS-Madison MS-
438 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT LEAKE AND NORTHEASTERN MADISON
COUNTIES UNTIL 530 AM CST...
At 438 AM CST, Meteorologists were tracking a strong thunderstorm
near Farmhaven, or 11 miles northeast of Canton, moving east at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Thomastown around 455 AM CST.
Carthage around 500 AM CST.
Renfroe and Singleton around 505 AM CST.
Edinburg around 510 AM CST.
Other locations impacted by this storm include Standing Pine and
Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3264 8932 3263 8973 3259 8997 3279 8997
3288 8974 3293 8954 3293 8932
TIME...MOT...LOC 1038Z 248DEG 48KT 3269 8985
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 1:31 AM CST | Special Weather Statement | JAN | Carroll, Montgomery | 44 min |
| Feb 12, 2:14 AM CST | Special Weather Statement | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 46 min |
| Feb 12, 4:38 AM CST | Special Weather Statement | JAN | Leake | 52 min |
| Feb 12, 4:47 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 43 min |
| Feb 12, 5:21 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson, Smith | 39 min |
| Feb 12, 6:04 AM CST | Special Weather Statement | JAN | Covington, Jasper, Jones | 56 min |
| Feb 12, 10:51 AM CST | River Flood Warning | JAN | Attala, Holmes | 47 hr |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.